STRYKER GMBH DRILL BIT AXSOS 3 LOCKING, SHORT, Ø3.1 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Model Number |
705031S |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/29/2021
Type of Reportable Event
Malfunction
Event or Problem Description
As reported: "axsos-dt (anterior lateral) is being used for tibial pilon fracture.During the first first distal locking drill, the drill and sleeve got stuck.It was turned it to push the drill forward, but it stuck and did not proceed.Attempted to remove the drill once, but it did not rotate in the forward rotation, so when tried to remove it by rotating in the reverse direction, the sleeve also rotated in the reverse direction and came off the plate.Grabbed the sleeve with pliers and slowly rotated the drill to try to pull it out, but it didn't come off at all.He decided that he couldn't use it, so he opened another new one and continued the operation with another sleeve.Still the same thing happened.However, this time, pulled it out immediately, grasped the sleeve with pliers, and slowly turned the drill to pull it out.In the surgical field, the sleeve was drilled several times to confirm, and the operation was continued.".
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.The device inspection revealed the following: the drill and the drill sleeve were found to be stuck with each other.After dis-assembling, the drill showed extensive signs of degradation.Around the middle, the drill was worn out, most likely due to constant interaction with the sleeve during rotation.Minimal clearance and repeated relative surface motion may have led to fretting.A review of the device history for the reported lot did not indicate any abnormalities.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, with the extent of damage, it can be ascertained that the root cause of the issue is user related.Drill getting stuck inside the sleeve is a direct result of excessive friction between the drill and the sleeve due to a potential misalignment during use, leading to fretting.If any further information is provided, the complaint report will be updated.